MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced with poor night experience/night driving vision in right eye.The lens was exchanged for another lens model 02 months 23 days following the initial procedure.Additional information has been requested.
 
Event or Problem Description
Additional information was received, there was no patient harm and patient issues were resolved.
 
Additional Manufacturer Narrative
Correction information provided in b.2.Additional information provided in a.2., a.3.A., b.5., b.6., b.7., d.9., d.10., e.4., h.3., h.6.And h.11.The lens was returned submerged in clear solution inside a plastic specimen jar placed into a large biohazard bag.The lens was removed from the liquid and allowed to air dry.Patterns of residual viscoelastic were observed on the lens.One haptic was broken in the gusset area.The broken haptic was not returned.The optic was broken in jagged lines of damage into pieces.Only two pieces were returned.The optic has splintering tears, cracks and scratches that emanates from the jagged line of damage to the optic.The optic edge of one portion has a semi-circle area that was cracked.Another optic portion was torn from the edge toward the center.Another edge area was observed to be split and scraped at the end of the split damage, located on the posterior surface.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge and viscoelastic were indicated.The handpiece information was unknown.It is unknown if a qualified handpiece was used.The root cause cannot be determined for the reported complaint.Each lens was subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the company 17.0 diopter (1.5 extended depth of focus) lens was removed and replaced with a company another model 16.5 diopter lens.Due to the exchange of a company 17.0 diopter (1.5 extended depth of focus) lens for a monofocal company another model 16.5 diopter lens, this suggests that the replacement lens may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21158652
Report Number1119421-2025-00177
Device Sequence Number15588223
Product Code POE
UDI-Device Identifier00380652405188
UDI-Public(01)00380652405188(17)260614(11)220616(10)15431619
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.170
Device Lot Number15431619
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON IOL; DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; ORA SYSTEM WITH VERIFEYE MESSAGING; UNK REUSABLE HANDPIECE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR
Patient SexMale